# SDR USAASB97073

- Difficulty date: March 7, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N282AU
- Make and model: Boeing 737-2B7
- Aircraft serial: 23115
- Engine: Pwa JT8D15A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Garlock Seal
- Part number: 767043
- Condition: Leaking
- Location: Nr 1 Eng Gearbox
- Stage of operation: CL
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

BWI - FL 8028 - ON CLIMB-OUT OF BWI, AT FL 250, CAPTAIN SHUT DOWN THE NR 1 ENGINE DUE TO LOW OIL PRESSURE LIGHT ILLUMINATING WHICH WAS VERIFIED BY OIL PRESSURE GAUGE AND LOSS OF OIL QUANTITY.  AN EMERGENCY WAS DECLARED AND THE FLIGHT RETURNED TO FIELD AT BWI AND LANDED WITHOUT INCIDENT.  AIRCRAFT TAXIED TO THE GATE.  TOTAL SINGLE TIME WAS 15 MINUTES.  MAINTENANCE FOUND THE NR 1 ENGINE N2 TACH GENERATOR GARLOCK SEAL LEAKING.  REPLACED SEAL ALONG WITH TACH DRIVE GEAR ASSEMBLY.  REPLACED MAIN OIL SCREEN.  RAN NR 1 ENGINE.  OPERATIONAL CHECK GOOD.  LEAK CHECK GOOD.  (M)
